MAUDE Adverse Event Report: COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY WITH SHILEY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY WITH SHILEY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Code Folded (2630)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that when the ciaglia blue rhino percutaneous tracheostomy introducer was initially placed onto the sterile field, the device was inspected and found to be intact.During placement the device had folded and was malformed in shape.It was only during insertion that the product problem was noted.A new product was opened and inserted successfully, and placed without difficulty.The customer confirmed that no adverse events resulted from the product problem, and no additional procedures were necessitated.The device is reportedly unavailable for return and evaluation as it was noted to have been thrown away.
 
Additional Manufacturer Narrative
Additional information: after further review of the record, it was determined that it should be noted that it was clarified (07mar2018) that the component related to the event was the shiley trach tube cannula contained in the tracheostomy introducer tray.It was also determined that it should be noted that per the customer, there was difficulty with insertion of the trach when the event occurred.Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Ifu states: precautions bronchoscopic guidance is strongly recommended during placement of this device to reduce the likelihood of paratracheal insertion and to determine the intratracheal position of the needle, wire guide, dilators, and tracheostomy tube.Tracheostomy tube should fit snugly to the loading dilator for insertion.The generous lubrication of the loading dilator surface will enhance fit and placement of the tracheostomy tube.Loading dilators are designed to be inserted within a tracheostomy tube only.Tracheostomy tube position should be verified by a chest x-ray.Instructions for use: patient preparation: generously lubricate the surface of the appropriately sized loading dilator and load the tracheostomy tube onto the dilator.Ensure that the tracheostomy tube¿s tip fit snugly on the dilator.Ensure that the balloon is completely deflated.Thoroughly lubricate tracheostomy tube assembly.Tracheostomy procedure: advance the tracheostomy tube (loaded on the dilator) over the wire guide/guiding catheter assembly to the safety ridge of the guiding catheter, then advance wire guide, guiding catheter, loading dilator, and tracheostomy tube as a unit into trachea.Note: the assembly should be directed perpendicular to the axis of the trachea during insertion for uniform dilation between tracheal cartilages.Once the tracheostomy tube is within the tracheal lumen, the assembly may be directed caudad.Note: proper positioning and alignment may help minimize complications (e.G.Stenosis).Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints and have notified the proper personnel about this event.Per the quality engineering risk assessment no further action is required.

Brand Name
CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY WITH SHILEY
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7284386
Report Number1820334-2018-00372
Device Sequence Number16405007
Product Code JOH
UDI-Device Identifier00827002125650
UDI-Public(01)00827002125650(17)190101(10)8114254
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K133597
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PTISY-100-HC-PERC8
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1